MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 414-151
Medical Device Problem Codes Material Separation (1562); Material Deformation (2976)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 10/06/2021
Type of Reportable Event Malfunction
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a moderately calcified lesion in the mid posterior tibial (pt) artery.The physician chose a spectranetics turbo elite laser atherectomy catheter to treat the patient.It was reported that the turbo elite device could not cross the lesion.When the device was removed from the patient, they noticed the back end of the catheter was melted and fibers exposed.Photo returned to the manufacturer confirmed the report.A.9 turbo elite device was used to complete the procedure with no reported patient harm.Based on the photos provided, this event is being reported for unintended radiation exposure, potential for harm.
 
Additional Manufacturer Narrative
Patient's date of birth and age unk, patient's gender unk, patient's weight unk, patient's race/ethnicity unk, relevant tests/laboratory data unk, other relevant history unk.The device was discarded, thus no investigation could be completed.Photo provided to the manufacturer showed deformation and separation of the device's outer jacket, being held together by exposed fibers within the device.With no device evaluation possible, the cause of the failure cannot be established.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12733605
Report Number1721279-2021-00209
Device Sequence Number1454919
Product Code MCW
UDI-Device Identifier00813132024710
UDI-Public(01)00813132024710(17)230504(10)FAY21D23A
Combination Product (Y/N)Y
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/06/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/04/2023
Device Model Number414-151
Device Catalogue Number414-151
Device Lot NumberFAY21D23A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/06/2021
Initial Report FDA Received Date11/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MPA GUIDE CATHETER MODEL/SIZE UNK; SPARTACORE 0.014 GUIDE WIRE; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; TERUMO 6F INTRODUCER SHEATH